There has only been one reported case of damiana overdose, and it resulted in seizure-like problems. Other problems could also occur as a result, especially if damiana is combined with alcohol. Treatment options for a damiana overdose would likely involve "pumping the stomach" or treating any symptoms that occurred as a result of the overdose.
Damiana Overdose: An OverviewDamiana is an herbal supplement often used for a variety of purposes. It is used recreationally (to achieve a mild "high" or as an aphrodisiac) as well as medicinally. It is not known what exactly to expect with a damiana overdose, although the effects will likely vary, depending on the damiana dosage, as well as other factors, such as how damiana was taken (it can be smoked, taken as a tea, as capsules, as an elixir, and as an alcoholic beverage).
If you happen to overdose on damiana, seek immediate medical attention.
Symptoms of a Damiana OverdoseEven though damiana is a natural substance, it may be possible to take too much. In one case, an individual who ingested a large dose of damiana (200 grams, equivalent to 200,000 mg) experienced severe seizure-like problems. It is not known if a damiana overdose could cause other symptoms. Of course, if the alcoholic form of damiana was ingested, alcohol poisoning could result.
Treatment for a Damiana OverdoseIt is not known how best to treat a damiana overdose. If the overdose was recent, and if damiana was ingested, not smoked, your healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also likely consist of supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on damiana.